Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 14, NWS Springfield, MO

December 27, 202230 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 27, 2022, 1:47 PM CST for 30 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 28, 2022, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2022, 1:47 PM CST (19:47 UTC)
In effect from
Dec 28, 2022, 6:00 AM CST
Expired
Dec 29, 2022, 12:00 AM CST
In force
18 hr
Issued by
NWS Springfield, MO
All 33 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS73 KSGF 271947
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
147 PM CST Tue Dec 27 2022

KSZ073-097-101-MOZ055-066>070-077>082-088>095-101>103-281200-
/O.NEW.KSGF.WI.Y.0014.221228T1200Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden-
Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-
Webster-Wright-Newton-Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, 
Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, 
Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
147 PM CST Tue Dec 27 2022

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
467 
WWUS73 KSGF 272021
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
221 PM CST Tue Dec 27 2022

MOZ096-104-281200-
/O.EXA.KSGF.WI.Y.0014.221228T1200Z-221229T0600Z/
Douglas-Taney-
Including the cities of Vanzant, Ava, Goodhope, Rome, Squires, 
Dogwood, Branson, Hollister, Kirbyville, Edgewater Beach, 
Forsyth, Ozark Beach, and Powersite
221 PM CST Tue Dec 27 2022

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Douglas and Taney Counties.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ073-097-101-MOZ055-066>070-077>082-088>095-101>103-281200-
/O.CON.KSGF.WI.Y.0014.221228T1200Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden-
Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-
Webster-Wright-Newton-Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, 
Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, 
Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
221 PM CST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
516 
WWUS73 KSGF 272022
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
222 PM CST Tue Dec 27 2022

KSZ073-097-101-MOZ055-066>070-077>082-088>096-101>104-281200-
/O.CON.KSGF.WI.Y.0014.221228T1200Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden-
Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-
Webster-Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-
Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, 
Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, 
Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City,
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, and Powersite
222 PM CST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
874 
WWUS73 KSGF 281156
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
556 AM CST Wed Dec 28 2022

KSZ073-097-101-MOZ055-066>070-077>082-088>096-101>104-290600-
/O.CON.KSGF.WI.Y.0014.221228T1200Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden-
Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-
Webster-Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-
Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, 
Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, 
Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City,
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, and Powersite
556 AM CST Wed Dec 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
096 
WWUS73 KSGF 281820
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1220 PM CST Wed Dec 28 2022

MOZ056>058-071-083-290600-
/O.EXA.KSGF.WI.Y.0014.000000T0000Z-221229T0600Z/
Morgan-Miller-Maries-Phelps-Dent-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Northwye, Rolla, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem
1220 PM CST Wed Dec 28 2022

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Morgan, Miller, Maries, Phelps and Dent Counties.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ073-097-101-MOZ055-066>070-077>082-088>096-101>104-290600-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden-
Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-
Webster-Wright-Newton-Lawrence-Christian-Douglas-McDonald-Barry-
Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, 
Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, 
Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City,
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, and Powersite
1220 PM CST Wed Dec 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JSS/JRS
731 
WWUS73 KSGF 282158
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
358 PM CST Wed Dec 28 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>104-290600-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, 
Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, Silver Dollar City, Branson, Hollister, 
Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite
358 PM CST Wed Dec 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JSS/JRS
012 
WWUS73 KSGF 290602
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1202 AM CST Thu Dec 29 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>104-290715-
/O.EXP.KSGF.WI.Y.0014.000000T0000Z-221229T0600Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, 
Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, Silver Dollar City, Branson, Hollister, 
Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite
1202 AM CST Thu Dec 29 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

Winds this evening have diminished but areas over southeast 
Kansas into western Missouri will see gusts over 30 mph at times
overnight.  Any remaining impacts will be limited.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:39 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 27, 11:39 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1139 AM CST Tue Dec 27 2022

Key Messages:

1. Flurries through around 3 AM over far south central Missouri.
There will be no accumulations with this activity.

2. Cold morning in store with lows in the single digits to around
10 degrees and wind chills as low as zero.

3. Gusty winds will bring a warming trend that will bring highs
in the 50s by Wednesday and even touch the 60s on Thursday. A Wind
Advisory may be needed on Wednesday for portions of the area.

4. Rain showers and possibly some thunderstorms arriving for late
Thursday into Saturday. Will need to monitor for heavy rainfall
potential.

.SHORT TERM...(Today and tonight)
Issued at 211 AM CST Tue Dec 27 2022

Early this Morning:
The Alberta Clipper has since moved into the Ohio River Valley
during the current overnight, with some trailing low
clouds/flurries across far south central Missouri move south of
the area by around 3 AM. No accumulations will occur. Some
thinner high clouds will move overhead through the early morning,
as well.

One last chilly morning is in store as temperatures bottom out in
the single digits across most of the area, and around 10 degrees
near the Missouri/Arkansas border. Calm to light winds are also
occurring across the area during the current overnight and will
linger into early this morning. Any locations that don't go
completely calm could see wind chills as low as 0 to 5 degrees.

Today and Tonight:
Breezy southerly surface winds will develop today, with gusts up
to 20-30 mph possible across the western CWA (mainly west of the
Highway 65 corridor). Lingering northwest flow aloft will keep the
weather dry today, but high temperatures will still be slightly
above average in the mid 30s over the eastern Ozarks and upper 30s
to low 40s elsewhere. The breezy winds will keep temperatures much
warmer tonight, with lows in the mid 20s over south-central
Missouri and upper 20s to around freezing across the rest of the
area under clear skies.

.LONG TERM...(Wednesday through Monday)
Issued at 211 AM CST Tue Dec 27 2022

Wednesday-Thursday:
Ensemble guidance is in good agreement regarding a mid/upper level
trough axis moving onshore over the western CONUS on Wednesday and
into the Colorado/New Mexico vicinity by early Thursday with
surface low pressure forming on the lee side of the rockies on the
leading edge of this feature. Southwesterly flow aloft and a
strong surface pressure gradient ahead of the surface low will
continue to advect higher dewpoints and much warmer temperatures
into the area. There is high confidence in high temperatures
reaching the 50s on Wednesday and low to mid 60s on Thursday.

Additionally, the strong pressure gradient will lead to very gusty
conditions on Wednesday and Thursday. The ECMWF Extreme Forecast
Index (EFI) and Shift of Tails (SoT) are highlighting highly an
unusually strong wind signal during this timeframe relative to
model climatology, particularly along southeast Kansas, far
western Missouri, and the Ozark Plateau. Gusts on Wednesday will
be the highest and reach upwards of 40-50 mph in these locations,
so the need for a Wind Advisory is becoming an increasing concern.
While gusty winds linger into Wednesday night and Thursday,
maximum gusts in the 30-40 mph range look more likely. These winds
will also keep Wednesday night lows very mild in the 40s.

Late Thursday-Saturday:
Mid-range model guidance does have some slight differences
regarding the orientation of the upper trough and placement of
shortwaves rounding the trough late this week into the weekend as
it slides through the central CONUS. However, models are in
agreement that the surface low will eject northeast across Iowa
and the Upper Midwest from late Thursday into Thursday night,
dragging a cold front eastward across southeast Kansas and the
Missouri Ozarks region. Strong forcing will be in place due to our
area's placement in the right entrance region of the potent 250 mb
jet, though instability looks marginal (MUCAPE ~200-400 J/kg) and
best across south-central Missouri. Therefore, should see rain
showers and some thunderstorms move into the area Thursday evening
and Thursday night, though confidence rain potential decreases
further northwest of south-central Missouri and will depend on
timing of the cold front through the area.

Precipitation should linger into Friday more in the form of
showers than thunderstorms across the eastern CWA, with models
then split on whether 1) precipitation exits the area on Friday
night or 2) has a brief break late Friday before another shortwave
trough and round of lighter precipitation move back in Friday
night into Saturday. Regardless of which scenario pans out for
Friday night/Saturday, the heaviest rainfall potential looks to be
Thursday night into early Friday when the best forcing and
thunderstorm potential will be present.

Monitoring for excessive rainfall and low-water crossing flooding
potential over south-central Missouri for late Thursday through
Saturday will need to continue, though it should be noted that the
forecast heaviest rainfall axis has shifted south and east of the
area relative to previous model runs. NBM 4.1 rainfall
probabilities highlight this decreased potential, as well:

     Probability >1": 20% along a Branson to Rolla line. 30-50%
                      chance across south-central Missouri.

     Probability >2": 10-15% across south-central Missouri.
                      Less than 10% elsewhere.

Sunday:
Dry weather and mid-level shortwave ridging are anticipated with
highs in the 50s.

Early Next Week:
Global ensembles highlight the potential for another mid/upper-
level trough pushing across the central CONUS, bringing additional
rainfall potential in the early portion of the new year.
Precipitation with this feature looks to remain as liquid at the
moment given forecast temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1134 AM CST Tue Dec 27 2022

VFR will continue through Wednesday with scattered high clouds.
Surface winds will increase out of the south with gusts
approaching 40 knots expected by later Wednesday morning.

Meanwhile, very strong low level wind shear will develop from
early this evening and will continue into Wednesday morning. From
a climatological standpoint, the wind shear from the surface up
to 2000 feet will be near the top end of climatology for all three
TAF sites!

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Rothstein
LONG TERM...Rothstein
AVIATION...Schaumann
Hazardous weather outlook, Dec 27, 2:37 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
237 AM CST Tue Dec 27 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
237 AM CST Tue Dec 27 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited excessive cold risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Low temperatures this morning will be in the single digits to around
ten degrees with wind chills closer to zero for much of the
region in locations where winds have not gone completely calm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Brisk and gusty southerly winds will occur across the region
from Tuesday through Thursday. Gusts of up to 20 to 30 mph are
expected today. Wednesday will be the breeziest day with gusts up
to 40 to 50 mph. Thursday should see wind gusts up to 30 to 40
mph.

Unsettled weather will return from late Thursday into next
weekend with high probabilities for rain over the eastern Ozarks
and south central Missouri. This will include a limited potential
for a few thunderstorms across south central Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Rothstein

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.